MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38481
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #p100022/s014.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
After the deployment of the stent, they retracted the stent deployment delivery system.They were then going to put a balloon up to post dilate and they noticed that the stent was tilted.6.3.1.1 did any unintended section of the device remain inside the patient¿s body? -no ¿ if yes, please describe.No.6.3.1.2 was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.6.3.1.3 did the patient require any additional procedures due to this occurrence? no.¿ if yes, please describe.6.3.1.4 did the product cause or contribute to the need for additional procedures? no.¿ if yes, please specify additional procedures and provide details.6.3.1.5 has the complainant reported any adverse effects on the patient due to this occurrence? no.6.3.1.6 has the complainant reported that the product caused or contributed to the adverse effects? no.¿ please specify adverse effects and provide details.Prefix ziv6-ptx/zisv6-ptx 3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? n/a, yes, no- yes i can pass along post initial deployment picture and pre post dilation angioplasty 3.61 was the device flushed before the procedure, as per ifu? n/a, yes, no- yes 3.62 were there any issues with flushing of the device? n/a, yes, no-none noted 3.63 details of the access sheath used (name, fr size,length)?- 6x 55 hf ansel 3.64 details of the wire guide used (name, diameter, hyrdophyllic)?- 035 angled terumo glidewire, 035 advantage glidewire, 014 spartacore 3.65 what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other- contralateral l common fem artery ¿ please specify for other: ¿ if contralateral, was the bifurcation angle steep? n/a, yes, no- no 3.66 what was the target location for the stent?- sfa 3.67 what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other- prox/mid sfa ¿ please specify for other: 3.68 was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no- no 3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no 3.70 did the stent delivery system cross the target location? n/a, yes, no- yes 3.71 was pre-dilation performed ahead of placement of the stent? n/a, yes, no- yes 3.72 was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other- previously calcified ¿ if other, please specify: 3.73 was resistance encountered when advancing the wire guide? n/a, yes, no- no 3.74 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no- none 3.75 was resistance encountered when deploying the stent? n/a, yes, no-none 3.76 how did the physician deal with any resistance encountered? 3.77 was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no- yes 3.78 after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other- deformation ¿ if other, please specify: 3.79 was post-dilation performed after the placement of the stent? n/a, yes, no- initially unable to due to deformation at proximal end of stent, with angled navicross and second guidewire was able to cross and straighten 3.80 did any portion of the device break off? n/a, yes, no- no ¿ if yes, please state what part: 3.81 when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal 3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no- no 3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no 3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no ¿ if yes, was the stent partially deployed? n/a, yes, no ¿ if yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed 3.85 if removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no- no 3.86 was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no-no 3.87 please advise if and when any damage was observed on the- observed shortly after deployment 3.87.1 wireguide n/a, yes, no ¿ prior to use, during use, post procedure 3.87.2 delivery system n/a, yes, no ¿ prior to use, during use, post procedure ¿ if yes, please specify (e.G.Kinked or twisted): 3.88 what intervention (if any) was required?- additional stent placed to straighten and tack down 3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day- during the same procedure 3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no- no ¿ please specify if yes.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.User error was confirmed on 08-dec-2022 'as per the additional information received, when asked if the distal end of the stability sheath was inside the access sheath, the reply was no.'.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014 device evaluation the zisv6-35-125-6-100-ptx device of lot number c1938928 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation the device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.It should be noted that the instructions for use (ifu0118) states the following: ¿note: ensure the distal end of the stability sheath is inside the introducer sheath¿.There is evidence to suggest that the customer did not follow the instructions for use.As per the additional information received, when asked if the distal end of the stability sheath was inside the access sheath, the reply was no.The user has not complied with the requirements of the ifu and/label.Image review an image was not returned for evaluation.It was originally stated that images were available but after numerous requests, these images have not been sent.Should the images become available at a later date, the file will be reopened and updated accordingly.Root cause review a definitive root cause was determined from the available information.The user did not comply with the requirements of the ifu and/label regarding the distal end of the stability sheath to be inside the access sheath.As per engineering input ¿sounds like the proximal end of the stent was angled with respect to the distal end because they talk below about straightening the stent.It also says below that the distal end of the stability sheath was not inside the access sheath.The ifu tells them to keep the distal end of stability sheath inside the introducer sheath (which is the access sheath) so this is a case of use error.User/use error related complaints are considered to be foreseen misuse.It is unknown how the device will perform outside of instructions for use.The user has not complied with the requirements of the ifu and/label.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.An additional stent was placed to straighten and tack down the original stent during the same procedure.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Device evaluation: the zisv6-35-125-6-100-ptx device of lot number c1938928 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation: the device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.It should be noted that the instructions for use (ifu0118) states the following: ¿note: ensure the distal end of the stability sheath is inside the introducer sheath¿.There is evidence to suggest that the customer did not follow the instructions for use.As per the additional information received, when asked if the distal end of the stability sheath was inside the access sheath, the reply was no.The user has not complied with the requirements of the ifu and/label.Image review: an image was not returned for evaluation.It was originally stated that images were available but after numerous requests, these images have not been sent.Should the images become available at a later date, the file will be reopened and updated accordingly.Root cause review a definitive root cause was determined from the available information.The user did not comply with the requirements of the ifu and/label regarding the distal end of the stability sheath to be inside the access sheath.As per engineering input ¿sounds like the proximal end of the stent was angled with respect to the distal end because they talk below about straightening the stent.It also says below that the distal end of the stability sheath was not inside the access sheath.The ifu tells them to keep the distal end of stability sheath inside the introducer sheath (which is the access sheath) so this is a case of use error user/use error related complaints are considered to be foreseen misuse.It is unknown how the device will perform outside of instructions for use.The user has not complied with the requirements of the ifu and/label.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.An additional stent was placed to straighten and tack down the original stent during the same procedure.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due a correction to the c code and g code complete on 14-dec-2023.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15041804
Report Number3001845648-2022-00428
Device Sequence Number6920239
Product Code NIU
UDI-Device Identifier10827002384818
UDI-Public(01)10827002384818(17)240310(10)C1938928
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model NumberG38481
Device Catalogue NumberZISV6-35-125-6-100-PTX
Device Lot NumberC1938928
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/20/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer06/20/2022
06/20/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date01/05/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexFemale